MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the asset scope found the adhesive at the distal end forceps cover was found peeled off; passed the leak test.Additionally, the bending section cover adhesive was cracked and the auxiliary/elevator water supply channel was loose.The asset scope was repaired to specifications and returned to asset stock.A review of the asset's repair history shows the asset was last service inspected on (b)(6) 2021 with no problems found.The investigation is ongoing; therefore, the root cause of the reported malfunction cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
During a standard service inspection, the asset evis exera ii ultrasound gastro-video endoscope's adhesive at the distal end forceps cover was found peeled off.There was no report of any problems associated with the asset scope and there was no report of patient injury or harm.
 
Additional Manufacturer Narrative
The supplemental report is submitted to provide the result of the legal manufacturer¿s investigation.The device history record for the subject device was reviewed and it was determined that no anomalies were found that could have caused or contribute to the reported problem.The legal manufacturer performed an investigation, a conclusive root cause was not identified.The investigation determined the likely cause was the external force applied to the distal end due to handling or it might have been the device degradation.The following statements from the instructions manual are applicable: inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11556396
Report Number8010047-2021-04081
Device Sequence Number11784089
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1